Toradol Shot

sunshinespring
on 2/3/20 11:11 am - Bay Area, CA

My doctor gave me a Toradol Shot last Tuesday, she said is was fine since it was IV form and it wouldn't go through the stomach, I was so desperate with some much pain that I took it, hours later I started having stomach cramps and heartburn so severe up to today, I just started reading about how this is not safe for gastric bypass patients, I should have done my research before, have any of you had the shot with any issues or is my experience similar to others?

Christina135
on 2/3/20 11:25 am

I've had a few of those shots with no ill effects. Necessary for migraines, as sometimes there's nothing that I could take orally that would touch the pain.

Christina


Let it begin with me.

sunshinespring
on 2/3/20 11:35 am - Bay Area, CA

Yes that is exactly why she gave me it to me, nothing was breaking the migraine I had for over 2 weeks, I am glad you had no side effects and I hope this is just temporary and nothing major for me, I really liked it and my migraine got better with the shot.

Christina135
on 2/4/20 8:09 am

I hope you're feeling better. Migraines are NO joke. Is there anything you have tried dietary wise to help with the migraines? I've gone off dairy, and I'm completely plant based and while not perfect, it's helped me quite a bit.

Christina


Let it begin with me.

sunshinespring
on 2/4/20 10:21 am - Bay Area, CA

Hello Christina,

I have eliminated a lot of foods, caffeine, sugar, chocolate, nuts, onions were a trigger and drink milk rarely, I will look into plant base, I try by all means to eat naturally and no processed foods, this migraines are new to me I normally would get headaches nothing that Tylenol wouldn't help but these few months migraines have been horrible and nothing breaks them.

This is by far the worse I've been in years and cant figure out what to do, no medicine has helped

sweetpotato1959
on 2/7/20 7:30 pm

Asparatine and MSG trigger migranes in my family.

sweetpotato1959
on 2/7/20 7:29 pm

Should it be necessary for you to take any NSAID take a stomach protective agent.

years of experience here. I have had 2 intestinal twists, one caused by excessive gas and lactose intolerance...the second was from NSAIDS i took because of extreme pain over 3 weeks. Each time I Must take NSAIDS i take prevacid and it reduces the length of gastritis. I was given a RX for indocin suppositories. I do have a milder reaction when i use those.

I use generic prevacid in prescription strength for 3 days... I get the 15 mg ones and take 30. 2 x a day.. It gives some protection... Probably did not help IF you had an empty stomach...

Gina 17 Yrs and Still
Here

on 2/4/20 6:53 am - Burleson , TX

I have required numerous Toradol injections, over past decades, usually in the doctor's office, in the muscle...but a few times the migraines were bad enough, to require an IV, in the ER...

No gastric issues, to date...but...it is never something I take lightly, of course...

I TOTALLY understand the need, to relieve that migraine pain!!! If they told me injecting dog poop would stop the pain, I'd be first in line!!!

It's all benefit vs risk...as with any medication. I can't stay in bed, for days, with a blinding headache. I have to function. I have to make intelligent, adult decisions

RNY 4-22-02... HAG=Honest And Genuine

LW: 6lb,10 oz SW:340lb GW:170lb CW:160

I learn something new, EVERY day, from SOME body

H.A.L.A B.
on 2/4/20 7:33 am

My body does care if I get the pills, shot, or cream. Any NSAIDs can cause a reaction as you describe.

Unfortunately it's done, and now you need to treat the reaction. I would call a doc and ask for medication that it's often prescribed to help, Carafate. Plus I would use OTC PPI, at least 2 x a day. And mild, easy to digest foods.

When things like that happened to me, I had to sleep in a reclining position for at least a week.

Walmart brand Tums are made with sucralose (splenda) and have less sugar than the brand name Tums.

I also used regular baking soda, dissolved in a small amount of water, drink fast followed by regular water.

The pouch itself can get damaged, but the bigger worry is the blind remnant stomach that hopefully doesn't get damaged.

Hala. RNY 5/14/2008; Happy At Goal =HAG

"I can eat or do anything I want to - as long as I am willing to deal with the consequences"

"Failure is not falling down, It is not getting up once you fell... So pick yourself up, dust yourself off, and start all over again...."

sunshinespring
on 2/4/20 10:47 am - Bay Area, CA

Thank you H.A.L.A, the burning was so bad yesterday that I did take a protonix and the burning and pain subsided but there's still a lot of discomfort, today I will go get some Tums to Wal-Mart, and continue with the protonix.

is such a thing that the shot helped me with the migraine but it messed me up in the stomach.

Best Regards

×